| Model Number |
6021-5537 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
| Date of Event |
09/07/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Should additional information become available it will be reported in a supplemental report.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
Event or Problem Description
It was revised that the patient's right hip was revised due to pain and squeaking.Intra-operatively, the following were noted: extreme amount of black tissue the surgeon reported as metallosis, severe trunnion wear, corrosion, and disassociation of the femoral head from the stem.Patient was revised to a restoration modular stem construct with a ceramic head and poly liner.Rep can provide additional pictures.The revised stem and head are allegedly available for return.Rep confirmed that there are no allegations against the revised liner, and that no further information will be released by the hospital or surgeon.
Additional Manufacturer Narrative
Reported event: an event regarding disassociation, wear and corrosion involving an accolade stem which was mated with a lfit v40 cocr head was reported.The event of wear was confirmed via evaluation of the returned device; the event of disassociation and wear were not confirmed.Method & results: product evaluation and results: a material analysis has been performed.The report concluded: damage consistent with loss of taper lock was observed on the stem trunnion and damage on the head taper was consistent with interaction against the stem trunnion.The eds analyzes showed that the stem and head consistent with their drawings, astm f1813 and astm f1537 respectively.The adhered material on the head taper was consistent with material transfer from the stem trunnion.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that it was reported that intra-operatively extreme amount of black tissue the surgeon reported as metallosis, severe trunnion wear, corrosion, and disassociation of the femoral head from the stem.Evaluation of the returned device indicated that damage consistent with loss of taper lock was observed on the stem trunnion and damage on the head taper was consistent with interaction against the stem trunnion.The eds analyzes showed that the stem and head consistent with their drawings, astm f1813 and astm f1537 respectively.The adhered material on the head taper was consistent with material transfer from the stem trunnion.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.Although the reported lot code is in the scope of the capa, the reported failure mode is not in the scope of this recall.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description